×

zbMATH — the first resource for mathematics

Sums of 19 biquadrates: On the representation of large integers. (English) Zbl 0769.11035
This paper contains a detailed account of the key ingredient for a proof of \(g(4)=19\), namely that all sufficiently large numbers are sums of 19 biquadrates.
[An announcement was published in C. R. Acad. Sci., Paris, Sér. I 303, 85-88, 161-163 (1986; Zbl 0594.10039-40)].

MSC:
11P05 Waring’s problem and variants
PDF BibTeX XML Cite
Full Text: Numdam EuDML
References:
[1] F.C. Auluck , On Waring’s problem for biquadrates . Proc. Nat. Acad. Sci. India Sect. A 11 ( 1940 ), 437 - 450 . MR 2342 | Zbl 0061.07405 · Zbl 0061.07405
[2] R. Balasubramanian , On Waring’s problem: g(4) \leq 21 . Hardy-Ramanujan Journ. 2 ( 1979 ), 1 - 31 . Zbl 0422.10045 · Zbl 0422.10045
[3] R. Balasubramanian , On Waring’s problem: g(4) \leq 20 . Hardy-Ramanujan Journ. 8 ( 1985 ), 1 - 40 . Zbl 0604.10027 · Zbl 0604.10027
[4] R. Balasubramanian - J-M. Deshouillers - F. Dress , Problème de Waring pour les bicarrés, 1: Schéma de la solution . C.R. Acad. Sci. Paris 303 ( 1986 ), 85 - 88 . MR 853592 | Zbl 0594.10039 · Zbl 0594.10039
[5] R. Balasubramanian - J-M. Deshouillers - F. Dress , Problème de Waring pour les bicarrés, 2: résultats auxiliaires pour le théorème asymptotique . C.R. Acad. Sci. Paris 303 ( 1986 ), 161 - 163 . MR 854724 | Zbl 0594.10040 · Zbl 0594.10040
[6] Z.I. Borevich - I.R. Shafarevich , Number Theory . Acad. Press , New York , 1966 . MR 195803 | Zbl 0145.04902 · Zbl 0145.04902
[7] Chen Jing - RUN, Waring’s problem for g(5) = 37 . Sci. Sinica 13 ( 1964 ), 1547 - 1568 . MR 200236 | Zbl 0146.27302 · Zbl 0146.27302
[8] H. Davenport , Sur les sommes de puissances entières . C.R. Acad. Sci. Paris 207 ( 1938 ), 1366 - 1368 . Zbl 0019.39501 | JFM 64.0123.02 · Zbl 0019.39501
[9] H. Davenport , On Waring’s problem for fourth powers . Ann. of Math. 40 ( 1939 ), 731 - 747 . MR 253 | Zbl 0024.01402 | JFM 65.1149.02 · Zbl 0024.01402
[10] F. Delmer - J-M. Deshouillers , On the computation of g(k) in Waring’s problem . Math. Comp. 54 ( 1990 ), 815 - 820 . MR 1011440 | Zbl 0701.11043 · Zbl 0701.11043
[11] J-M. Deshouillers , Problème de Waring pour les bicarrés . Sém. Th. Nb. Bordeaux , année 1984 - 1985 , exp. 14, 47 pp. Article | MR 848372 | Zbl 0586.10027 · Zbl 0586.10027
[12] J-M. Deshouillers , Le problème de Waring pour les bicarrés: le point en 1984 . Sém. Th. anal. Nb. Paris , année 1984 - 1985 . Numdam | MR 848372 | Zbl 0586.10026 · Zbl 0586.10026
[13] J-M. Deshouillers - F. Dress , Sommes de diviseurs et structures multiplicatives des entiers . Acta Arith. 49 ( 1988 ), 341 - 375 . Article | MR 937932 | Zbl 0645.10038 · Zbl 0645.10038
[14] J-M. Deshouillers , Sur la majoration de sommes de Weyl biquadratiques (to appear Annali Scuola Normale Superiore Pisa ). Numdam | MR 1197215 | Zbl 0781.11032 · Zbl 0781.11032
[15] J-M. Deshouillers - F. Dress , Numerical results for sums of 5 and 7 biquadrates, and consequences for sums of 19 biquadrates (submitted to Math. Comp. ). Zbl 0879.11052 · Zbl 0879.11052
[16] L.E. Dickson , Proof of the ideal Waring theorem for exponents 7-180, followed by Solution of Waring’s problem . Amer. Journ. Math. 58 ( 1936 ), 521 - 535 . MR 1507175 | Zbl 0014.25102 | JFM 62.0144.01 · Zbl 0014.25102
[17] G.H. Hardy - J.E. Littlewood , Some problems in ”Partitio Numerorum” (VI): Further researches omn Waring’s problem . Math. Z. 23 ( 1925 ), 1 - 37 . MR 1544728 | JFM 51.0148.01 · JFM 51.0148.01
[18] Hua Loo - KENG, On Waring’s problem . Quart. Journ. Math. 9 ( 1938 ), 199 - 202 . Zbl 0020.10504 · Zbl 0020.10504
[19] B. Landreau , Moyennes de fonctions arithmétiques sur des suites de faible densité . Thèse 3ème cycle, Université Bordeaux I , 1987 .
[20] V.I. Ne , V.L. Topunov , Estimation of the modulus of complete rational trigonometric sums of degree three and four (Russian) . Trudy Mat. Inst. Steklov. 158 ( 1981 ), 125 - 129 , 229 . MR 662840 | Zbl 0525.10019 · Zbl 0525.10019
[21] S.S. Pillai , On Waring’s problem . Journ. Indian Math. Soc. 2 ( 1936 ), 16 - 44 . JFM 63.0127.01 · JFM 63.0127.01
[22] J.B. Rosser - L. Schoenfeld , Approximate formulas for some functions of prime numbers . Ill. Journ. Math. 6 ( 1962 ), 64 - 94 . MR 137689 | Zbl 0122.05001 · Zbl 0122.05001
[23] H.E. Thomas , A numerical approach to Waring’s problem for fourth powers . Ph.D. thesis, University of Michigan , 1973 .
[24] H.E. Thomas , Waring’s problem for 22 biquadrates . Trans. Amer. Math. Soc. 193 ( 1974 ), 427 - 430 . MR 342478 | Zbl 0294.10033 · Zbl 0294.10033
[25] E.C. Titchmarsh , The Theory of the Riemann Zeta Function . Clarendon Press , Oxford , 1951 . MR 46485 | Zbl 0042.07901 · Zbl 0042.07901
[26] I.M. Vinogradov , A new solution of Waring’s problem . Dokl. Akad. Nank SSSR ( 1934 ), vol. 2 , 337 - 341 . Zbl 0010.00902 | JFM 60.0133.01 · Zbl 0010.00902
[27] I.M. Vinogradov , On the upper bound of G(n) in Waring’s problem . Izv. Akad. Nauk SSSR 10 ( 1934 ), 1455 - 1469 . JFM 61.1061.02 · JFM 61.1061.02
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.